Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Completed a week of Augmentin for yeast infection. Having itching all over body. Benedryl didn't help. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Last Sunday I completed a week of Augmentin, and Monday night was my last yeast infection treatment. Since Friday am, I have been itching all over my body without a rash or any changes in food, toiletries, no insect bites, etc etc. Could this be yeast related? Benedryl barely helps and Singulair is not helping.
Posted Wed, 19 Jun 2013 in Infections
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
This whole body or generalised itch is known as generalised pruritus.
Scabies, contact dermatitis ( dueto new creams, soaps, cosmetics, any other allergen), old age, liver or kidney disease, urticaria, diabetes, thyroid disease, dry skin, drugs can lead to such kind of itch.
In your case age, dry skin, diabetes could be the cause but other causes needs to be ruled out. For the same consult a dermatologist near by for clinical examination and investigations like blood tests etc .
In the interim, you may take tablet cetirizine twice in a day. Also apply a good emollient/cream all over the body along with a mild steroid cream twice in a day.

Hope that helped. Should therebe a query, feel free to write back.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor